Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 506, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 17, 2003, 1:28 PM CDT for Holmes County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2003, 1:28 PM CDT (18:28 UTC)
- Expired
- Jun 17, 2003, 1:55 PM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Holmes County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1579 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
702 WUUS54 KJAN 171828 SVRJAN MSC051-171855- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 127 PM CDT TUE JUN 17 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOLMES COUNTY IN CENTRAL MISSISSIPPI * UNTIL 155 PM CDT * AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF TCHULA...OR ABOUT 16 MILES EAST OF BELZONI...MOVING NORTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR TCHULA AT 130 PM CDT BE NEAR CRUGER AT 155 PM CDT HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM. LAT...LON 3338 9026 3315 9007 3305 9022 3313 9033 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:00 AM CDT, 10 hours 28 minutes earlier.
Area forecast discussion, Jun 17, 3:00 AM CDT, 10 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 AM CDT TUE JUN 17 2003 MAIN ISSUES THIS FORECAST PACKAGE WILL CONTINUE TO BE POSSIBILITY OF HEAVY RAINFALL. UPPER DIVERGENCE PATTERN EVIDENT ON SATELLITE THIS MORNING AS WATER VAPOR SHOWS MOISTURE PLUME LIFTING INLAND FROM THE GULF. WILL LEAN TOWARD THE GFS SOLUTION FOR TODAY SINCE IT SEEMS TO HAVE A BETTER HANDLE ON THE SHORTWAVE APPROACHING FROM THE TX COAST THIS MORNING. CONSIDERED FLOOD WATCH FOR TODAY...ESPECIALLY IN AREA OF BEST SURFACE FORCING NEAR BOUNDARY...BUT WILL HOLD OFF FOR NOW DUE TO BREAK IN PRECIP MONDAY. STORM MOTION WILL AGAIN BE RELATIVELY SLOW TODAY SO WILL ADD PERIODS OF HEAVY RAINFALL TO THE FORECAST. GFS SOLUTION FOR TONIGHT LOOKS INTERESTING WITH SUGGESTION OF MCS DEVELOPMENT LATE. ETA ALSO SHOWS PRETTY GOOD PRECIP SCENARIO AS IT DRAGS VORT LOBE NWD INTO THE FORECAST AREA AND MAINTAINS 250 MB DIVERGENCE MAX OVERNIGHT. WILL UP POPS INTO LIKELY CATEGORY FOR TONIGHT AND LEAVE LIKELY POPS IN FOR WED...ESPECIALLY FOR EARLY IN THE DAY. NORTHERN STREAM FLOW AMPLIFIES WED...FINALLY DRAGGING UPPER TROUGH EWD BY THU. IF MODELS ARE CORRECT THIS WOULD MEAN DECREASE IN MEAN MOISTURE AND DIMINISHING UPPER LEVEL DIVERGENCE. HOWEVER LOW LEVEL MOISTURE TO CONTINUE AND SURFACE BOUNDARY HANGING AROUND SO WILL KEEP CHANCE OF CONVECTION THROUGH EXTENDED. PRELIM NUMBERS: JAN 86/70/86/70 7663 MEI 87/70/86/70 7673 .JAN... AR...NONE. LA...NONE. MS...NONE.
Hazardous weather outlook, Jun 17, 6:05 AM CDT, 7 hours 23 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 181105- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 605 AM CDT TUE JUN 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THROUGH TONIGHT. DAMAGING WINDS AND VERY HEAVY RAINFALL WILL BE THE MAIN RISKS. SEVERAL DISTURBANCES WILL DEVELOP ALONG A STATIONARY FRONT JUST WEST OF THE AREA AND MOVE INTO A VERY MOIST AND UNSTABLE ATMOSPHERE. NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TODAY AND CONTINUE THROUGH TONIGHT. A FEW STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS TO 60 MPH AND VERY HEAVY RAINFALL. ...FLOODING... FLOODING WILL BE POSSIBLE ACROSS THE ENTIRE AREA THROUGH TONIGHT. SLOW MOVING SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL DEVELOP ACROSS THE REGION. THE GROUNDS REMAIN SATURATED FROM PREVIOUS EVENTS AND ANY ADDITIONAL RAINFALL WILL ONLY AGGRAVATE THE SITUATION. OCCASIONAL DOWNPOURS MAY CAUSE MINOR FLOODING OF LOW LYING AREAS SUCH AS ROADWAYS...SMALL CREEKS AND STREAMS. SEVERAL RIVERS ARE NEAR BANKFULL AND MORE RAINFALL MAY CAUSE MINOR FLOODING ALONG AND NEAR RIVERS. AREAS ALONG AND WEST OF INTERSTATE 55 WILL RECEIVE THE HEAVIEST RAIN EARLY TODAY...WITH ACTIVITY SHIFTING EAST THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... ...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY... A STATIONARY FRONT AND UPPER LEVEL LOW PRESSURE SYSTEM ARE EXPECTED TO REMAIN WEST OF THE AREA THROUGH MID WEEK. AN ABUNDANT AMOUNT OF GULF MOISTURE WILL CONTINUE FLOWING INTO THE REGION AHEAD OF THIS SYSTEM. VERY HEAVY RAINFALL CAN BE EXPECTED WITH ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP. SOILS WILL REMAIN SATURATED FROM PREVIOUS EVENTS...ANY ADDITIONAL RAINFALL MAY RUNOFF AND CAUSE FLOODING AND FLASH FLOODING AROUND THE ENTIRE AREA. THE LOCATION AND INTENSITY OF THE HEAVIEST RAINFALL REMAINS UNCERTAIN. CONTINUE TO MONITOR FORECASTS AND STATEMENTS ON THIS POTENTIAL FLOODING EVENT FOR THE LATEST INFORMATION. ...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 1:34 PM CDT | Flash Flood Warning | JAN | Grenada | 2 hr |
| Jun 17, 1:52 PM CDT | Flash Flood Warning | JAN | Holmes | 2 hr |
| Jun 17, 2:40 PM CDT | Flash Flood Warning | JAN | Bolivar, Washington | 2 hr |
| Jun 17, 3:49 PM CDT | Flash Flood Warning | JAN | Sunflower | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.